Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Medication and formication
Sep 12, 2010

Can HIV medication cause formication (the sensation of crawling insects on the skin)? I'm taking Kivexa, Novir and Prezista. I've had this condition for a month and I've been taking the medication for 3 years. Body lice like scabies has been ruled out. Just looking for a cause other than Delusory Parasitosis.

Response from Dr. Young

Hello and thanks for your post.

As far as I know (or PubMed search), formication is not a described side effect of any HIV medications per se. The symptoms of formication, such as tingling sensations, could be confused with other entities, such peripheral neuropathy (PN) or narcotic withdrawal. PN tends to arise in the distal hands and/or feet and is symmetric and is associated with some HIV medications (nucleoside RT inhibitors) and diabetes.

I hope this helps. Good luck, BY



Previous
can ddi, abc and aluvia taken together
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement